Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 10, 2021, 3:11 PM HST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 3:11 PM HST (01:11 UTC)
- Expired
- Mar 11, 2021, 3:43 AM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
793 WHHW70 PHFO 110111 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 311 PM HST Wed Mar 10 2021 PHZ114-116-117-121-122-124-111415- /O.NEW.PHFO.SC.Y.0015.210311T0111Z-210311T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Alenuihaha Channel-Big Island Windward Waters- Big Island Southeast Waters- 311 PM HST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...Seas 6 to 12 feet. * WHERE...Oahu Windward Waters, Kaiwi Channel, Maui County Windward Waters, Alenuihaha Channel, Big Island Windward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
636 WHHW70 PHFO 111343 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 343 AM HST Thu Mar 11 2021 PHZ114-116-117-121-122-124-111445- /O.CAN.PHFO.SC.Y.0015.000000T0000Z-210311T1600Z/ Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Alenuihaha Channel-Big Island Windward Waters- Big Island Southeast Waters- 343 AM HST Thu Mar 11 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below Small Craft Advisory thresholds. Therefore the Small Craft Advisory is cancelled. $$ RCB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 10:04 AM HST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 10:04 AM HST, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1004 AM HST Wed Mar 10 2021 .SYNOPSIS... A low west of Kauai will maintain the chance of heavy rain statewide through Friday evening. The forecast beyond that is highly uncertain. && .DISCUSSION... As of 9 AM satellite and radar loops show heavy showers over Kauai and the Big Island of Hawaii with only isolated showers over Oahu and Maui County. The satellite loops show a low about 200 miles west of Kauai. Convergent southerly flow east of the low is producing a line of heavy showers and thunderstorms over Kauai. Water vapor imagery shows a jet stream aloft over the Big Island helping to enhance the showers in that area. A trough aloft will maintain the threat of heavy rain through at least Friday evening. A Flash Flood Watch (FFA) remains in effect for all islands through 6 PM Friday. Moisture occasionally pushing up over the Big Island Summits, where temperatures remain below freezing, supports the continuation of a Winter Weather Advisory until 6 PM HST Wednesday. The GFS and ECMWF global models agree fairly will through Friday. The models show big difference beyond that, so confidence is low for the longer term. && .AVIATION... A low aloft and an associated surface low west of Kauai will continue to support organized showers and isolated to scattered thunderstorms. Additionally, developing southeast flow will focus showers over the Big Island as well from roughly PHTO to South Cape. Some of the heavier showers and thunderstorms will produce low ceilings and visibility for these locations. AIRMET Sierra remains in effect for mountain obscuration for the Big island from PHTO to Cape Kumukahi to South Cape, as well as for the entire island of Kauai. Elsewhere, shower and thunderstorm activity will be more isolated today and tonight with MVFR conditions not as widespread. && .MARINE... A surface low over the western offshore waters and a weakening high north east are producing southeast winds. These winds will trend more variable the next few days as the high moves east and weakens. A low aloft will remain nearly stationary over the region keeping showers and thunderstorms into the weekend. A cold front/trough is forecast to reach the offshore waters as early as Friday which may bring strong northeast winds behind it. Moderate easterly trades may return early next week as the surface disturbances dissipates and a new high high builds north of the state. A Small Craft Advisory is in effect for windward waters of Oahu, Maui County, and Big island, and the Alenuihaha Channel and waters southeast of Big Island through 6 PM today. Winds are expected to subside below advisory levels by tonight. Near shore buoys show seas of 10 to 13 feet with periods of 9 to 10 seconds which suggests advisory level surf for east facing shores east of Kauai. The eastern swell is expected to subside tonight through the next couple of days translating to subsiding surf along exposed east facing shores. North swells will continue to fade through Thursday afternoon with only small north and west- facing shore surf through Friday. Larger, moderate period northeast swells arriving this weekend will likely boost surf heights along north and east- facing shorelines to advisory levels and slowly subside into early next week. Surf will remain small along south facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... High surf advisory through early Thursday morning for east facing shores of the Big Island, Maui, Molokai, Oahu and Kauai. Flash Flood Watch through Friday evening for all Hawaii islands. Winter Weather Advisory through this evening for the summits of Mauna Kea and Mauna Loa on the Big Island. Small Craft Advisory through this evening for windward waters of Oahu, Maui County and the Big Island, for the Kaiwi and Alenuihaha Channel and for Big Island southeast waters. && DISCUSSION...Donaldson AVIATION...M Ballard/Thomas MARINE...Almanza
In the hours before
Local storm report, Mar 10, 10:48 AM HST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1048 AM HST WED MAR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM DEBRIS FLOW 3 WNW KILAUEA 22.22N 159.45W
03/09/2021 KAUAI HI EMERGENCY MNGR
MUDSLIDE ON ANINI ROAD BLOCKING ONE LANE OF TRAFFIC.
0800 PM FLASH FLOOD 2 SSW LIHUE 21.95N 159.36W
03/09/2021 KAUAI HI EMERGENCY MNGR
FLOODING REPORTED ON NIUMALU ROAD IN THE VICINITY OF
HULEMALU ROAD.
1000 PM FLASH FLOOD 1 WNW KILAUEA 22.22N 159.43W
03/09/2021 KAUAI HI EMERGENCY MNGR
EXTENSIVE FLOODING ALONG KALIHIWAI ROAD.
0620 AM FLASH FLOOD KAPAA 22.10N 159.35W
03/10/2021 KAUAI HI EMERGENCY MNGR
KEAPANA BRIDGE IS IMPASSIBLE.
&&
AHUELocal storm report, Mar 10, 11:13 AM HST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1113 AM HST WED MAR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD PUPUKEA 21.67N 158.05W
03/09/2021 HONOLULU HI PUBLIC
RIVER/CREEK OVERFLOWING; CROPLAND/YARD/BASEMENT
FLOODING.
0204 PM FLASH FLOOD 1 SSE LAIE 21.63N 157.92W
03/09/2021 HONOLULU HI PUBLIC
STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES
STRANDED.
0254 PM FLASH FLOOD PUNALUU 21.60N 157.90W
03/09/2021 HONOLULU HI PUBLIC
STREET/ROAD FLOODING; STREET/ROAD CLOSED; VEHICLES
STRANDED.
0123 AM FLASH FLOOD 5 SW HAWAIIAN PARADISE 19.54N 155.03W
03/10/2021 HAWAII HI PUBLIC
RIVER/CREEK OVERFLOWING; CROPLAND/YARD/BASEMENT
FLOODING.
&&The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:36 PM HST | Flash Flood Warning | HFO | Honolulu | 97 min |
| Mar 10, 3:00 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 10, 3:45 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 10, 4:13 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
| Mar 10, 4:30 PM HST | Areal Flood Advisory | HFO | Hawaii | 2 hr |
| Mar 10, 4:36 PM HST | Special Weather Statement | HFO | Kauai | 24 min |
| Mar 10, 4:37 PM HST | Special Marine Warning | HFO | 113 min | |
| Mar 10, 4:58 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 10, 6:22 PM HST | Flash Flood Warning | HFO | Honolulu | 5 hr |
| Mar 10, 6:26 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 10, 6:34 PM HST | Special Marine Warning | HFO | 25 min | |
| Mar 10, 8:05 PM HST | Special Marine Warning | HFO | 46 min | |
| Mar 10, 8:12 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 10, 9:18 PM HST | Special Marine Warning | HFO | 76 min | |
| Mar 10, 9:27 PM HST | Areal Flood Advisory | HFO | Honolulu | 86 min |
| Mar 10, 11:04 PM HST | Special Marine Warning | HFO | 116 min | |
| Mar 11, 2:23 AM HST | Areal Flood Advisory | HFO | Honolulu | 7 hr |
| Mar 11, 2:39 AM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 11, 3:21 AM HST | Areal Flood Advisory | HFO | Kauai | 9 hr |
| Mar 11, 3:47 AM HST | Special Weather Statement | HFO | Kauai | 43 min |
| Mar 11, 1:39 PM HST | Areal Flood Advisory | HFO | Honolulu | 43 min |
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.